Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 97, NWS North Platte, NE

June 15, 20255 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2025, 8:39 PM MDT for 5 counties in Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2025, 8:39 PM MDT (02:39 UTC)
Expired
Jun 15, 2025, 9:30 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.88 in
Wind
70.0 mph

Counties Arthur County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 4:47 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.7 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2203 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
2506 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-3.8

Open this sounding in Storm Lab

The text

As transmitted.

506 
WUUS53 KLBF 160239
SVRLBF
NEC005-101-111-117-135-160330-
/O.NEW.KLBF.SV.W.0097.250616T0239Z-250616T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
939 PM CDT Sun Jun 15 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southeastern Arthur County in west central Nebraska...
  Northern Perkins County in southwestern Nebraska...
  Eastern Keith County in southwestern Nebraska...
  Northwestern Lincoln County in southwestern Nebraska...
  Southern McPherson County in west central Nebraska...

* Until 1030 PM CDT/930 PM MDT/.

* At 937 PM CDT/837 PM MDT/, severe thunderstorms were located along
  a line extending from 11 miles east of Arthur to near Keystone to 8
  miles north of Grant, moving east at 40 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Public.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Ogallala, Tryon, Sutherland, Hershey, Paxton, Sarben, Keystone,
  Sutherland Reservoir State Recreation Area, Roscoe, Coker, Flatts,
  O'Fallons, Nevens, Broganville, Big Bald Hill, Wild Horse Spring,
  Bucktail Lake, Diamond Bar Lake, Bucktail, and Schnick Lake.

This includes the following highways...
 Highway 61 between mile markers 70 and 85.
 Highway 92 between mile markers 172 and 209.
 Highway 97 between mile markers 12 and 19, and between mile markers
21 and 36.
 Interstate 80 in Nebraska between mile markers 128 and 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
high wind and blowing dust across the warned area. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows! If on or near 
Lake McConaughy or Sutherland Reservoir, get away from the water and 
move indoors or inside a vehicle. Remember, lightning can strike out 
to 15 miles from the parent thunderstorm. If you can hear thunder, 
you are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4163 10085 4117 10088 4087 10114 4088 10190
      4125 10159 4162 10154
TIME...MOT...LOC 0237Z 282DEG 34KT 4157 10148 4127 10151 4096 10178 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Richie
2 follow-up statements
629 
WWUS53 KLBF 160258
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
958 PM CDT Sun Jun 15 2025

NEC005-101-111-117-135-160330-
/O.CON.KLBF.SV.W.0097.000000T0000Z-250616T0330Z/
Arthur NE-Perkins NE-Keith NE-Lincoln NE-McPherson NE-
958 PM CDT Sun Jun 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
CDT/930 PM MDT/ FOR SOUTHEASTERN ARTHUR...NORTHERN PERKINS...EASTERN
KEITH...NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON COUNTIES...

At 957 PM CDT/857 PM MDT/, severe thunderstorms were located along a
line extending from 15 miles west of Tryon to near Sarben to near
Madrid, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ogallala, Tryon, Sutherland, Hershey, Paxton, Sarben, Keystone,
Sutherland Reservoir State Recreation Area, Roscoe, Coker, Flatts,
O'Fallons, Nevens, Broganville, Big Bald Hill, Wild Horse Spring,
Bucktail Lake, Diamond Bar Lake, Bucktail, and Schnick Lake.

This includes the following highways...
 Highway 61 between mile markers 70 and 85.
 Highway 92 between mile markers 172 and 209.
 Highway 97 between mile markers 12 and 19, and between mile markers
21 and 36.
 Interstate 80 in Nebraska between mile markers 128 and 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Sutherland Reservoir, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4163 10085 4117 10088 4087 10114 4088 10190
      4125 10159 4162 10154
TIME...MOT...LOC 0257Z 270DEG 34KT 4153 10124 4123 10127 4092 10155 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Richie
281 
WWUS53 KLBF 160329
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1029 PM CDT Sun Jun 15 2025

NEC005-101-111-117-135-160339-
/O.EXP.KLBF.SV.W.0097.000000T0000Z-250616T0330Z/
Arthur NE-Perkins NE-Keith NE-Lincoln NE-McPherson NE-
1029 PM CDT Sun Jun 15 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR...NORTHERN
PERKINS...EASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON
COUNTIES WILL EXPIRE AT 1030 PM CDT/930 PM MDT/...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern and west central Nebraska.

LAT...LON 4163 10085 4117 10088 4087 10114 4088 10190
      4125 10159 4162 10154
TIME...MOT...LOC 0329Z 270DEG 34KT 4147 10087 4117 10090 4086 10118 

$$

Richie

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:24 PM MDT, 3 hours 15 minutes earlier. Its key messages:

  • Severe potential the next few days continues to be the main focus.
  • Locally heavy rainfall appears possible Monday night.
  • Heat becomes a concern by the of the week...especially by Friday and Saturday when highs in the 90s to lower 100s are expected.
Area forecast discussion, Jun 15, 5:24 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
624 PM CDT Sun Jun 15 2025

.KEY MESSAGES...

- Severe potential the next few days continues to be the main
  focus.

- Locally heavy rainfall appears possible Monday night.

- Heat becomes a concern by the of the week...especially by
  Friday and Saturday when highs in the 90s to lower 100s are
  expected.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 301 PM CDT Sun Jun 15 2025

A couple of different areas we are watching for the development of
convection late this afternoon and evening. The most certain area
will be across the Panhandle, eventually spreading into western
Nebraska and perhaps farther eastward overnight. A sustained area of
theta-e advection has been established across the Panhandle, with
southeast low-level flow maintaining mid 60s dew points.
Temperatures have warmed into the mid 80s this afternoon, and with
steepening mid-level lapse rates, strong surface based CAPE has been
the result. Expect storms to develop across the higher terrain of
eastern Wyoming and then strengthen as they move into the favorable
western Nebraska environment. DCAPE is exceeding 1500 J/KG in spots
and strong wind gusts appear to be the biggest concern as storms
move eastward this evening. Some of the CAMs suggest wind gusts in
excess of 65 mph; mainly west of Highway 83. A few instances of
large hail will be possible as well.

The second area for possible development will be across southern
South Dakota and/or far northern Nebraska. A warm front has been
reinforced across this area from early convection. Seeing some
cumulus starting to develop across this area. If storms can develop
in this environment, supercell structures will be likely as they
turn to the south. If these materialize they would likely merge
across the Sandhills this evening with the convection moving in from
the west. If storms due indeed manage to develop, then all severe
weather modes would be possible.

On Monday, a shortwave will be rotating eastward across Wyoming on
the northern fringe of the southern Rockies upper level ridging. At
the surface, an inverted surface trough should extend northeast to
southwest through the heart of the area (from roughly O'Neill to
Ogallala). As the shortwave approaches in the afternoon, large scale
lift will overspread the area. Storms will likely form across the
Panhandle as the lift arrives, with additional more isolated storms
possibly developing near the surface trough. Storms appear they will
organize into a forward propagating MCS across western Nebraska
early in the evening, moving eastward into central Nebraska by mid
to late evening. Strong, possibly damaging win winds will be likely
as the MCS surges eastward through the evening. Instances of large
hail and even a tornado cannot be ruled out Monday evening. Heavy
rainfall could also materialize. In fact, the ECWMF Extreme Forecast
Index (EFI) continues to advertise a possible heavy rain event.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 301 PM CDT Sun Jun 15 2025

More rainfall and storms are possible Tuesday as another shortwave
crosses the area. The severe weather threat seems much lower Tuesday
compared to Monday. Abundant cloud cover is expected with the area
north of a stationary front that will be located to our south in KS.
This would be where the better focus for severe is expected.

Heights will rise as ridging aloft builds across the western CONUS
Wednesday through the week. This upper level ridging will translate
eastward across the region Thursday through Saturday. This will
likely bring an end to the severe weather/convection threat but
increase the heat threat. Temperatures and heat indicies reach
near advisory levels (>100 degrees) Friday and Saturday across
portions of the area. The ridge appears to begin to break down
Sunday into the first of next week. Overall looks to be a brief
period of hot weather...as temperatures should cool some with
the break down in the ridge.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 625 PM CDT Sun Jun 15 2025

Outside of thunderstorms, VFR conditions are expected to prevail
through tomorrow evening. A line of storms progresses from west
this evening into tonight, with brief MVFR visibilities and
gusty, erratic winds expected. These storms exit the area
tonight, with VFR conditions then expected to prevail.

Outside of thunderstorms, winds remain southerly through tonight
at 10 to 15kts. A frontal boundary will then begin to move into
the area tomorrow afternoon, with a wind shift from south to
north into tomorrow evening expected.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Brown
Hazardous weather outlook, Jun 15, 2:18 PM MDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
318 PM CDT Sun Jun 15 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-162030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
318 PM CDT Sun Jun 15 2025 /218 PM MDT Sun Jun 15 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered strong to severe thunderstorms become possible by early to
mid-evening across much of western Nebraska. Primary concern will be
damaging wind gusts with secondary concerns being large hail and
brief heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms are again possible Monday along a
front stalled across western Nebraska. Large hail, damaging winds,
and a tornado or two are the main concerns. Storm coverage increases
Monday evening, with rounds of rain and thunderstorms through
Tuesday that could drop heavy rainfall totaling one to two inches.

Temperatures will climb for the latter half of the week. Afternoon
highs in the upper 90s to low 100s appear possible each day Thursday
through Saturday with heat indices approaching or in the triple
digits.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Taylor

In the hours before

Local storm report, Jun 15, 8:09 PM MDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
909 PM CDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     Tstm Wnd Gst     5 ESE Oshkosh           41.37N 102.25W
06/15/2025  M60 MPH          Garden             NE   Mesonet

&&

Brown
Local storm report, Jun 15, 8:19 PM MDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
919 PM CDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     Tstm Wnd Gst     2 NW Crescent Lake Nwr  41.76N 102.44W
06/15/2025  M54 MPH          Garden             NE   Mesonet

            Mesonet station RESN1 Crescent Lake.

&&
Local storm report, Jun 15, 8:24 PM MDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
924 PM CDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     Tstm Wnd Gst     4 ESE Lemoyne           41.25N 101.73W
06/15/2025  M62 MPH          Keith              NE   Public

            Anemometer measured 62mph wind gust.

&&

Brown
Local storm report, Jun 15, 8:26 PM MDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
926 PM CDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     Tstm Wnd Gst     1 SW Lemoyne            41.27N 101.81W
06/15/2025  M74 MPH          Keith              NE   Mesonet

&&
Local storm report, Jun 15, 8:27 PM MDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
927 PM CDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     Tstm Wnd Gst     Ogallala                41.13N 101.72W
06/15/2025  M68 MPH          Keith              NE   Mesonet

&&

Brown
Local storm report, Jun 15, 8:32 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
932 PM CDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     Tstm Wnd Gst     4 SE Ogallala           41.09N 101.66W
06/15/2025  M64 MPH          Keith              NE   Mesonet

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:08 PM MDTSevere Thunderstorm WarningLBFCherry52 min
Jun 15, 6:24 PM MDTSevere Thunderstorm WarningLBFCherry24 min
Jun 15, 6:56 PM MDTSevere Thunderstorm WarningLBFCherry36 min
Jun 15, 7:17 PM MDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Keith43 min
Jun 15, 7:55 PM MDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Grant, Keith50 min
Jun 15, 9:09 PM MDTSpecial Weather StatementLBFCherry51 min
Jun 15, 9:14 PM MDTSevere Thunderstorm WarningLBFCherry46 min
Jun 15, 9:26 PM MDTSpecial Weather StatementLBFLincoln49 min
Jun 15, 9:39 PM MDTSpecial Weather StatementLBFCherry36 min
Jun 16, 4:36 PM MDTSpecial Weather StatementLBFAntelope39 min
Jun 16, 5:46 PM MDTSpecial Weather StatementLBFWheeler44 min
Jun 16, 5:54 PM MDTSevere Thunderstorm WarningLBFLincoln66 min
Jun 16, 5:55 PM MDTSevere Thunderstorm WarningLBFWheeler23 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.